Just an update on my 57 year old husband, he just had a check up appointment with his EP (in the USA) and he is finally being taken off of Dofetilide (Tikosyn) after a year and a half so we are very pleased. The doctors were seemingly very aggressive with his AF, he just had one episode (admittedly it lasted for weeks with high heart rate) a year and a half ago, and yet they wanted him to stay on the Dofetilide all this time, even though he had an ablation last September. It's surprising. But he did tolerate the Dofetilide perfectly. So we will see how it goes, and my best to everyone!
Coming off dofetilide (Tikosyn): Just an... - AF Association
Best wishes to your husband and to you!
That drug is not licensed here in UK or Europe so can't comment other than to say that many EPs like to keep patients on drugs post ablation to allow the heart to heal fully in a calm state.
Curious as to why he had the ablation if Tikosyn was working well and he maintained NSR with it and didn't have side effects. I have been taking it for 3 years after an episode of AFib sent me into CHF. I have had no dysrhythmia since and no side effects from the Tikosyn. If he goes off the Tikosyn and has any problems he will have to be hospitalized to restart it.
He just felt it was worth it so as not to take the Tikosyn, and they said he was a good candidate for ablation. I did read somewhere else on this site that you can go back onto Tikosyn without going into the hospital if it has been within six months of when you stopped it, but don't know if that's always the case.
But yes, he was just fine on Tikosyn (250 mcg twice a day) and never had afib again, even before the ablation. I will mention that the Tikosyn did not work to stop his original afib bout, he did have to have the cardioversion.
So glad to hear this medication is working for you!